Alert archive / Massachusetts / Special Marine Warnings in 2013

Special Marine Warning 21, NWS Boston/Norton, MA

July 20, 2013

NWS Boston/Norton, MA issued this special marine warning at Jul 20, 2013, 1:16 PM EDT. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2013, 1:16 PM EDT (17:16 UTC)
Expired
Jul 20, 2013, 2:15 PM EDT
In force
59 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

The radar

The Boston radar (KBOX), 111 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 5.3 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2013-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2810 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2013-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2810 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.8
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WHUS51 KBOX 201716
SMWBOX
ANZ250-270-201815-
/O.NEW.KBOX.MA.W.0021.130720T1716Z-130720T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
116 PM EDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
  MARINE SANCTUARY...
  OCEAN WATERS FROM THE MERRIMACK RIVER TO PLYMOUTH FROM 40 TO 60 NM
  OFFSHORE...

* UNTIL 215 PM EDT

* AT 114 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...
  CAPABLE OF PRODUCING WINDS 34 KNOTS OR GREATER...LOCATED 10 NM EAST
  OF GLOUCESTER...MOVING NORTHEAST AT 20 KNOTS.

* THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY OPEN WATERS EAST 
  OF CAPE ANN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS...FREQUENT LIGHTNING AND ROUGH SEAS CAN BE 
EXPECTED. HEAD TO SAFE HARBOR IMMEDIATELY OR STAY CLOSE TO SHORE 
UNTIL THE STORM PASSES.

&&

LAT...LON 4271 6983 4249 7046 4259 7052 4266 7051
      4274 7053 4285 7030 4288 6998
TIME...MOT...LOC 1715Z 239DEG 19KT 4264 7044 

$$

JWD
1 follow-up statement
730 
FZUS71 KBOX 201801
MWSBOX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
201 PM EDT SAT JUL 20 2013

ANZ250-270-201811-
/O.CAN.KBOX.MA.W.0021.000000T0000Z-130720T1815Z/
201 PM EDT SAT JUL 20 2013

...THE SPECIAL MARINE WARNING IS CANCELLED...

THE AFFECTED AREAS WERE... 
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY...
OCEAN WATERS FROM THE MERRIMACK RIVER TO PLYMOUTH FROM 40 TO 60 NM
OFFSHORE...

THE THUNDERSTORM HAS WEAKENED AND MOVED FARTHER OFFSHORE. IT NO 
LONGER POSES A SIGNIFICANT THREAT TO BOATERS.

&&

LAT...LON 4271 6983 4249 7046 4259 7052 4266 7051
      4274 7053 4285 7030 4288 6998
TIME...MOT...LOC 1801Z 239DEG 19KT 4277 7015 

$$

JWD

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jul 20, 11:07 AM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 20, 11:07 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1107 AM EDT SAT JUL 20 2013

.SYNOPSIS...
ONE MORE HOT AND HUMID DAY IS EXPECTED TODAY ALONG WITH SCATTERED
STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AS A COLD FRONT
APPROACHES FROM THE GREAT LAKES. THIS FRONT WILL BRING RELIEF FROM
THE EXCESSIVE HEAT AND HUMIDITY ON SUNDAY. MORE SEASONABLE BUT
HUMID CONDITIONS ARE EXPECTED FOR MUCH OF NEXT WEEK WITH
SCATTERED SHOWERS AND THUNDERSTORMS FROM TIME TO TIME.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1050 AM UPDATE...
NOTING A LOT OF SUBSIDENCE AND DRY AIR ALOFT WHICH IS TENDING TO
BREAK THE DEBRIS CLOUDS THAT HAVE MOVED ACROSS FROM NY STATE
EARLIER THIS MORNING ACROSS MOST OF THE REGION. ALSO NOTED AN AREA
OF SHOWERS THAT WORKED INTO NW MA/SW NH AROUND 14Z FROM NY STATE
TENDED TO DRY UP AS IT MOVED OUT OF THE BERKSHIRES. STARTING TO
SEE LINE OF SHOWERS/TSTMS STARTING TO DEVELOP ACROSS UPSTATE NY AS
WELL AS OVER S CENTRAL NY AT 1430Z.

HAVE UPDATED GRIDS TO SLOW DOWN THE PRECIP ESPECIALLY OVER EASTERN
AREAS UNTIL AROUND 18Z AND BEYOND. DEWPTS ARE MUCH HIGHER THAN
FORECAST...MAINLY IN THE MID 70S NEAR AND S OF THE MASS PIKE WHERE
THEY APPEAR TO BE POOLING...SO MAY BE A FOCUS OF ANY CONVECTION
THAT MAY DEVELOP PROBABLY AFTER 18Z. USED A BLEND OF OUR PREVIOUS
FORECAST WITH THE HRRR MODEL...WHICH APPEARS TO HAVE THIS SAME
FOCUS. OTHER CONVECTIVE PARAMETERS ARE MARGINAL...WITH MID LEVEL
LAPSE RATES ON ORDER OF 6C/KM...FOR LOW LEVEL LAPSE RATES ARE MUCH
HIGHER OVER CENTRAL AND EASTERN AREAS AS SEEN ON SPC MESO
ANALYSIS. SPC DID UPDATE THEIR CONVECTIVE OUTLOOK TO SHIFT IT A
BIT FURTHER S.

TEMPS ALSO A BIT HIGHER THAN FORECAST...WITH 92 AT 14Z AT KBOS.
HAVE ADJUSTED TEMPS A BIT HIGHER FROM PREVIOUS FORECAST. ALSO
ADJUSTED CLOUD COVER TO BRING CURRENT. REMAINDER OF FORECAST
LOOKED PRETTY GOOD BUT DID UPDATE TO BRING CURRENT.

PREVIOUS DISCUSSION...
THE BEST CHANCE FOR ORGANIZED STORMS AND SEVERE WEATHER WILL BE
IN WESTERN NEW ENGLAND AS 0-6KM SHEAR INCREASES TO 35 KT BY LATE
AFTERNOON...BUT BEST LOW LEVEL CONVERGENCE MAY BE FURTHER E NEAR
THE COASTAL PLAIN. PRIMARY MODE OF CONVECTION SHOULD BE
MULTICELLULAR LINE SEGMENTS WITH DAMAGING WIND THE GREATEST THREAT
FROM ANY SEVERE STORMS...ALONG WITH HEAVY DOWNPOURS IN HIGH PWAT
AIRMASS.

ANOTHER RATHER HOT AND HUMID DAY ACROSS SNE. IF THE CLOUD COVER
REMAIN BROKEN AND THIN...IT WONT TAKE MUCH FOR TEMPS TO SOAR INTO
THE LOW TO MID 90S AS IT IS ALREADY FAIRLY WARM PER THIS MORNING
LOWS. MAIN HEATING WILL BE ACROSS RI AND E MA WHERE MOST SUNSHINE
IS EXPECTED. DEWPOINTS IN THE LOWER-MID 70S WILL RESULT IN HEAT
INDICES OF 100-105 FOR HOTTEST SPOTS IN THE LOWER CT VALLEY AND
MUCH OF E MA AND RI WHERE HEAT ADVISORIES ARE IN EFFECT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...
SCT SHOWERS AND TSTMS MAY LINGER ACROSS THE COASTAL PLAIN AND S
COAST INTO THE EVENING BEFORE ACTIVITY DISSIPATES AND MOVES
OFFSHORE. COLD FRONT WILL MOVE S ACROSS THE REGION TONIGHT BUT
NOT CLEARING THE S COAST UNTIL CLOSER TO 12Z SUN.

SUNDAY...
WEAK FRONT WILL STALL S OF NEW ENG WITH WEAK HIGH PRES BUILDING
TO THE N. WHILE IT WILL BE NOTICEABLY COOLER...850 MB TEMPS 14-16C
SO IT WILL STILL BE RATHER WARM WITH TEMPS IN THE MID TO UPPER
80S...COOLER HIGHER TERRAIN AS WELL AS IMMEDIATE COAST WHERE
COASTAL SEABREEZES ARE LIKELY. DEWPOINTS MAY DROP INTO THE UPPER
50S ACROSS N ZONES...BUT LIKELY REMAIN IN THE MID 60S CLOSER TO
THE COAST. LOW RISK FOR AN ISOLD SHOWER SUN AFTERNOON...OTHERWISE
DRY WEATHER WITH PT-MOSUNNY SKIES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HEADLINES...

* DRY AND SEASONABLE INTO MONDAY.
* SHOWERS AND THUNDERSTORMS RETURN FOR TUESDAY INTO WEDNESDAY.
* AN ACTIVE WEATHER PATTERN SETUP CONTINUES THROUGH THE LATE WEEK.
* NO SIGN OF OPPRESSIVE HEAT AND HUMIDITY RETURNING ANY TIME SOON.

*/OVERVIEW AND MODEL CONSENSUS...

WHILE BETTER CONTINUITY HAS EMERGED INTO THE MIDWEEK...THERE IS
STILL SOME UNCERTAINTY CONCERNING THE ABNORMAL SETUP SET TO EVOLVE
INTO THE LATTER PORTION OF THE FORECAST. LATEST OPERATIONAL RUNS OF
THE ECMWF HAVE COME INTO BETTER AGREEMENT WITH ITS ENSEMBLE MEAN
WHILE THE RUN-TO-RUN CONTINUITY OF THE GFS HAS NOT EXHIBITED THE
SAME.

AM IN FAVOR OF THE MORE AMPLIFIED PATTERN WITH THE BAROCLINIC ZONE
DIPPING INTO THE GULF COASTAL STATES AS EMPHASIZED BY THE ECMWF INTO
THE FOLLOWING WEEKEND. AGREE WITH WPC ASSESSMENT AND ACCOMPANYING
FORECAST GUIDANCE. THUS NOT SEEING A RETURN OF OPPRESSIVE HEAT AND
HUMIDITY ANY TIME SOON RATHER A MORE ACTIVE AND SEASONABLE PATTERN.
SURFACE OUTCOMES REMAIN UNCERTAIN SO FAR OUT IN THE FORECAST BUT IT
IS LIKELY THAT PACIFIC WAVES TRANSLATING AND EVOLVING THROUGH THE
LONG WAVE PATTERN WILL NOT ONLY AMPLIFY THE PATTERN BUT ALSO LEAD
TO SUCCESSIVE ROUNDS OF SHOWERS AND THUNDERSTORMS.

*/DAY-TO-DAY DETAILS...

*/SUNDAY NIGHT INTO MONDAY...

WILL KEEP THE FORECAST PERIOD MOSTLY DRY KEEPING COOLER AND DRIER
HIGH PRESSURE IN CONTROL. POOR MID-LEVEL LAPSE RATES. SUBSTANTIAL MID-
LEVEL DRY AIR IN PLACE WITH ACCOMPANYING RIDGING. LITTLE IN THE
WAY OF DYNAMICS AND ONLY LOW-LEVEL FORCING WILL BE ALONG SEA-
BREEZE FRONTS AS THE EARLY WEEKEND COLD FRONT WILL STALL SOUTH OF
NEW ENGLAND...ORIENTED WEST TO EAST IN PROXIMITY TO SOUTHERN
PA/NJ.

THERE ARE SUBTLE HINTS OF PERHAPS SOME PRECIPITATION...THE 20.0Z NAM
THE MOST PRONOUNCED SOLUTION. EVALUATING FURTHER...THE NORTHEASTERN
CONUS IS WITHIN THE RIGHT-REAR QUADRANT OF THE UPPER-LEVEL JET
COINCIDENT WITH THE MID-LEVEL /H85/ THERMAL GRADIENT. BUT WITH THE
DRY AIR AND POOR LAPSE RATES...JUST DO NOT HAVE THE CONFIDENCE IN
GOING WITH CHANCE POPS.

WILL KEEP CONDITIONS CLOSE TO SEASONABLE. BETTER CHANCE FOR
CLOUDS DURING THE PERIOD WILL BE ALONG THE SOUTH-COAST WITH CLOSER
PROXIMITY TO THE AFOREMENTIONED COLD FRONT.

*/MONDAY NIGHT INTO WEDNESDAY...

THERE IS BETTER AGREEMENT ON THE EVOLUTION OF PACIFIC DISTURBANCE
TRANSLATING THROUGH THE MARITIME FLOW AND INTERACTING WITH A STRONG
AREA OF LOW PRESSURE ACROSS NORTHERN QUEBEC. THE GENERAL THEME AT
THE SURFACE IS FOR AN AREA OF LOW PRESSURE TO DEVELOP NORTH OF THE
GREAT LAKES REGION...UNDERGO MATURATION AND OCCLUSION DURING THE
TIME FRAME INTO NORTHERN QUEBEC. THE SUBSEQUENT INFLUENCE OF RETURN
SOUTHERN FLOW ACROSS THE NORTHEASTERN CONUS LIFTS THE OFFSHORE FRONT
NORTH AS A WARM FRONT EARLY IN THE PERIOD...FOLLOWED BY A TRAILING
ATTENDANT COLD FRONT TO THE AFOREMENTIONED LOW LATE INTO WEDNESDAY.

WHILE SOME DIFFERENCES CONCERNING TIMING AND SUBSEQUENT SURFACE
OUTCOMES...THERE IS A GENERAL THEME OF PERIODS OF SHOWERS AND
THUNDERSTORMS LOCALIZED WHERE LOW-LEVEL CONVERGENCE ALONG FRONTAL
BOUNDARIES COUPLED WITH MID- TO UPPER-LEVEL DYNAMICS ALOFT
RESULTING IN DEEP-LAYER ASCENT. CHANCE POPS
WARRANTED...ESPECIALLY MONDAY NIGHT INTO TUESDAY NIGHT. SHEAR IS
PRONOUNCED...BUT INSTABILITY IS LACKING LIKELY DUE TO POOR MID-
LEVEL LAPSE RATES AND ANTICIPATED CLOUDY MESS. NOTED BY THE PRIOR
FORECASTER...HIGH PWATS UP TO 2 INCHES PRESENTS THE THREAT OF
HEAVY RAINFALL AND LOCALIZED FLOODING.

WILL PREVAIL WITH CONDITIONS AT OR SLIGHTLY ABOVE SEASONABLE WITH
EXPECTED SOUTHERLY FLOW. SHOULD SEE THE RETURN OF MUGGY CONDITIONS.
WINDS BACKING OUT OF THE NORTH-NORTHWEST AND WEAKENING TUESDAY NIGHT
INTO WEDNESDAY.

*/THURSDAY INTO THE WEEK...

GREATER CONFIDENCE TOWARDS THE DETERMINISTIC 19.12Z ECMWF WITH
IMPROVED AGREEMENT WITH ITS ENSEMBLE MEAN...AND BETTER RUN-TO-RUN
CONSISTENCY. STILL THERE IS SOME UNCERTAINTY WITH HOW PACIFIC ENERGY
EVOLVES THROUGH THE BASE OF THE BROADER TROUGHING PATTERN OVER THE
EASTERN TWO-THIRDS OF THE CONUS...THOUGH WPC/HPC HAS NOTED THAT
FORECAST GUIDANCE HAS TRENDED WITH A MORE AMPLIFIED TROUGH PATTERN
WITH A COLD UPPER-LOW DIPPING INTO THE GREAT LAKES REGION.

AS STATED YESTERDAY...CONTINUED CERTAINTY THAT THE NORTHEASTERN
CONUS REMAINS IN THE MARITIME FLOW RESULTING IN AN ACTIVE WEATHER
PATTERN AND SEASONABLE CONDITIONS. CHANCE POPS WARRANTED WITH THE
EXPECTATION FOR SHOWERS AND THUNDERSTORMS AT TIMES...NOT SPECULATING
ON SEVERE WEATHER AT THIS TIME...THOUGH IF THE TROUGH EFFECTIVELY
TAPS INTO TROPICAL MOISTURE...THEN HEAVY RAIN AND POTENTIAL FLOODING
WILL BE A CONCERN. WILL KEEP CONDITIONS AT SEASONABLE LEVELS.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

MODERATE CONFIDENCE THROUGH SUNDAY...

HAZE AND HIGH CLOUDS TO BE AN ISSUE THIS MORNING...GRADUALLY
BURNING OFF THROUGH THE DAY. EXPECTING AN INCREASE IN AREAL
COVERAGE OF SHRA/TSRA INTO THIS AFTERNOON ACROSS WESTERN AND
CENTRAL PORTIONS OF NEW ENGLAND. HAVE PREVAILED -SHRA VCTS
ACCORDINGLY MAINLY FOR THE AFTERNOON PERIOD AROUND THE MASS
TURNPIKE...SULKING SOUTH TO THE COAST TOWARDS SUNDOWN AND OUT TO
SEA INTO THE EVENING.

WITH ANY TSRA...LOW-VFR CIGS WITH MVFR/IFR VSBYS WILL BE
POSSIBLE. UNCERTAINTY ON LOCATION AND EVOLUTION OF TSRA SO DID NOT
PREVAIL IN THE TAF. GUSTY SW WINDS AHEAD OF AN APPROACHING COLD
FRONT ANTICIPATED TO SWEEP THROUGH THE TERMINALS LATE TONIGHT INTO
SUNDAY MORNING...WINDS BACKING OUT OF THE NORTH-NORTHWEST AND
WEAKENING.

COASTAL FOG MAY DEVELOP AHEAD OF THE COLD FRONT. SHOULD SEE
IMPROVEMENT THEREAFTER WITH DRIER AIR FILTERING IN. PREVAILING
VFR FOR SUNDAY WITH LIGHT NORTH-NORTHWEST WINDS...SEA-BREEZES
ALONG THE SHORES.

KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. WILL KEEP STORMS OUT
OF THE TERMINAL FOR NOW. GUSTY SOUTHWEST WINDS DURING THE DAY.

KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. PREVAILING -SHRA VCTS
WITH EXPECTATION OF AFTERNOON STORMS...BUT UNCERTAIN ON SPECIFIC
IMPACTS.

OUTLOOK...SUNDAY NIGHT INTO THURSDAY...

SUNDAY NIGHT INTO MONDAY...HIGH CONFIDENCE.

VFR. LIGHT AND VARIABLE WINDS. SEA-BREEZES ALONG THE SHORELINES.

MONDAY NIGHT INTO WEDNESDAY...MODERATE CONFIDENCE.

WINDS TURNING SOUTHERLY AND GUSTY AT TIMES. PERIODS OF SHRA/TSRA.
WILL SEE TEMPO MVFR-IFR IMPACTS WITH WET WEATHER. COULD SEE A
RETURN OF SOUTH-COASTAL DENSE FOG. COLD FRONT LATE IN THE PERIOD
WILL FORCE WINDS TO BACK NORTH-NORTHWEST.

THURSDAY...MODERATE CONFIDENCE.

AFOREMENTIONED COLD FRONT MAY LINGER IN PROXIMITY TO SOUTHERN NEW
ENGLAND ACTING AS A FOCUS FOR CONTINUED WET WEATHER AND PERHAPS MVFR-
IFR IMPACTS AT TIMES. COASTAL FOG MAY ALSO BE AN ISSUE ALONG THE
SOUTH-COAST.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE THROUGH SUNDAY.

THROUGH THIS EVENING...A FEW GUSTS TO 25 KT POSSIBLE OVER THE
NEARSHORE WATERS THIS AFTERNOON. SEAS REMAIN AROUND 5-6 FT ON THE
OPEN SOUTHERN WATERS AS WELL AS RI SOUND. SCT AFTN/EVENING TSTMS
POSSIBLE.

TONIGHT...SW WINDS WILL SHIFT TO THE NW LATE TONIGHT AS COLD FRONT
MOVES THROUGH. SCA SEAS CONTINUE OVER SOUTHERN WATERS. TSTMS
POSSIBLE SOUTH WATERS AS FRONTAL DEPARTS SLOWLY.

SUNDAY...E/SE WINDS DEVELOPING MAINLY UNDER 15 KT. SEAS SUBSIDING
BELOW SCA THRESHOLDS.

OUTLOOK...SUNDAY NIGHT INTO THURSDAY...

SUNDAY NIGHT INTO MONDAY...HIGH CONFIDENCE.

HIGH PRESSURE IN CONTROL. LIGHT AND VARIABLE WINDS GRADUALLY
BACKING OUT OF THE SOUTH. SEAS BELOW 5 FEET OVER ALL WATERS.

MONDAY NIGHT INTO WEDNESDAY...MODERATE CONFIDENCE.

INCREASE AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS. WINDS OUT OF
THE SOUTH-SOUTHWEST INCREASING. GUSTS UP TO 20 KTS POSSIBLE. FETCH
RESULTING IN SEAS BUILDING ABOVE 5 FEET OVER THE SOUTH-SOUTHEAST
WATERS. COLD FRONT SLIDES INTO THE WATERS WEDNESDAY ALLOWING WINDS
TO DIMINISH. COASTAL FOG MAY BE AN ISSUE ALONG THE SOUTH-SHORE WITH
VISIBILITIES DOWN TO A QUARTER MILE OR LESS.

THURSDAY...MODERATE CONFIDENCE.

COLD FRONT WAVERS AS IT STALLS IN PROXIMITY TO SOUTHERN NEW ENGLAND.
CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUE. THE
LIGHTER WIND FLOW ALLOWS SEAS TO SUBSIDE. COASTAL FOG MAY CONTINUE
TO BE AN ISSUE WITH VISIBILITIES DOWN TO A QUARTER MILE OR LESS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR CTZ002>004.
MA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MAZ005>007-
     011>021.
NH...NONE.
RI...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR RIZ001>005.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ANZ235-254.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR ANZ255-256.

&&

SYNOPSIS...KJC/SIPPRELL
NEAR TERM...KJC/SIPPRELL/EVT
SHORT TERM...KJC
LONG TERM...SIPPRELL
AVIATION...KJC/SIPPRELL
MARINE...KJC/SIPPRELL/EVT
Hazardous weather outlook, Jul 20, 4:12 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
412 AM EDT SAT JUL 20 2013

MAZ002>004-008>010-022>024-026-NHZ011-012-015-RIZ006>008-210815-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
412 AM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO EARLY EVENING. DAMAGING WINDS AND HEAVY RAINFALL
ARE THE PRIMARY THREATS. THE BEST CHANCE FOR SEVERE WEATHER WILL
BE IN WESTERN NEW ENGLAND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ005>007-011>021-RIZ001>005-210815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
412 AM EDT SAT JUL 20 2013

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO EARLY EVENING. DAMAGING WINDS AND HEAVY RAINFALL
ARE THE PRIMARY THREATS. THE BEST CHANCE FOR SEVERE WEATHER WILL
BE IN WESTERN NEW ENGLAND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-210815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
412 AM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE LATE SATURDAY INTO SATURDAY
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 20, 11:38 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1138 AM EDT SAT JUL 20 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-202000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-
BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...VINEYARD HAVEN...NANTUCKET...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...BRISTOL...
NARRAGANSETT...WESTERLY...NEWPORT...BLOCK ISLAND
1138 AM EDT SAT JUL 20 2013

...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS THE REGION...

A COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON...BRINGING
SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS
MAY PRODUCE LOCALIZED DAMAGING WINDS. THERE MAY ALSO BE SOME
LOCALIZED FLOODING FROM ANY SHOWER OR THUNDERSTORM. ANY
THUNDERSTORM MAY ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING.

WITH ALL THE ACTIVITIES GOING ON OUT OF DOORS...MONITOR FURTHER
FORECAST UPDATES AS WELL AS ANY POSSIBLE SEVERE WEATHER WATCHES
THAT MAY BE ISSUED LATER THIS AFTERNOON. IF THREATENING WEATHER
APPROACHES...SEEK SAFE SHELTER INDOORS.

EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 10:00 PM EDTSmall Craft AdvisoryBOX5 hr
Jul 20, 1:55 PM EDTSpecial Weather StatementBOXWorcester50 min
Jul 20, 2:11 PM EDTSpecial Marine WarningBOX49 min
Jul 20, 2:43 PM EDTSpecial Weather StatementBOXHampden47 min
Jul 20, 3:10 PM EDTSpecial Marine WarningBOX50 min
Jul 20, 3:22 PM EDTSpecial Marine WarningBOX38 min
Jul 20, 3:30 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth60 min
Jul 20, 3:41 PM EDTSevere Thunderstorm WarningBOXBristol49 min
Jul 20, 3:45 PM EDTSpecial Marine WarningBOX45 min
Jul 20, 3:50 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth40 min
Jul 20, 3:53 PM EDTSpecial Marine WarningBOX67 min
Jul 20, 3:57 PM EDTSpecial Marine WarningBOX48 min
Jul 20, 4:13 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth47 min
Jul 20, 4:24 PM EDTSpecial Marine WarningBOX36 min
Jul 20, 4:40 PM EDTSpecial Marine WarningBOX65 min
Jul 20, 5:52 PM EDTSpecial Weather StatementBOXHampden38 min
Jul 20, 2:35 PM EDTSevere Thunderstorm WarningBOXProvidence40 min
Jul 20, 3:08 PM EDTSevere Thunderstorm WarningBOXProvidence52 min
Jul 20, 4:01 PM EDTAreal Flood AdvisoryBOXProvidence3 hr
Jul 20, 2:17 PM EDTSpecial Weather StatementBOX43 min
Jul 20, 2:28 PM EDTSpecial Weather StatementBOX47 min

Nearby

Special Marine Warnings in Massachusetts, 2013Every special marine warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.